This 80-year-old female presents with lower left leg soft tissue swelling and limb pain for three months. She also has a history of Levaquin therapy. What two ruptures must you take note of in her imaging?
This patient has a plantaris rupture (yellow arrow, image one) and an achilles rupture (orange arrow, image two), both related to her history of Levaquin therapy. A short-segment DVT within the peroneal vein is demonstrated on the green arrows in images 1,3, 4, 5. This fails to enhance, as shown on image five, where a “delta” sign is present. There are other medications noted to affect tendons and include flouroquinolones producing tendon degeneration or rupture. The groups includes Levaquin, Cipro, Avelox, Floxin, Maxaquin and Noroxin. Diseases that notoriously infiltrate tendons include:
So, this patient has DVT, plantaris tear and Achilles tear. Wow! For more case review, head to MRI Online.